Alert archive / New York / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 21, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 12, 2022, 4:29 PM EDT for Wayne County, New York. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2022, 4:29 PM EDT (20:29 UTC)
- Expired
- Jun 12, 2022, 5:01 PM EDT
- In force
- 32 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wayne County, NY
The radar
The Ft Drum radar (KTYX), 126 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
206
WUUS51 KBUF 122029
SVRBUF
NYC117-122130-
/O.NEW.KBUF.SV.W.0021.220612T2029Z-220612T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
429 PM EDT Sun Jun 12 2022
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Central Wayne County in western New York...
* Until 530 PM EDT.
* At 429 PM EDT, a severe thunderstorm was located over Sodus, or 16
miles east of Webster, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and power lines.
* Locations impacted include...
Williamson, Marion, Clyde, Sodus, Chimney Bluffs State Park, Rose,
Huron, Savannah, Wolcott and Sodus Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4313 7720 4331 7719 4329 7675 4303 7674
TIME...MOT...LOC 2029Z 276DEG 19KT 4322 7710
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JLA1 follow-up statement
160
WWUS51 KBUF 122101
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
501 PM EDT Sun Jun 12 2022
NYC117-122109-
/O.CAN.KBUF.SV.W.0021.000000T0000Z-220612T2130Z/
Wayne NY-
501 PM EDT Sun Jun 12 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has
weakened. Therefore, the warning has been cancelled. However
small hail and wind gusts to 30 mph are still possible with this
thunderstorm as it tracks toward Huron North Rose and Wolcott
through 530 PM.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Buffalo.
LAT...LON 4313 7720 4331 7719 4329 7675 4303 7674
TIME...MOT...LOC 2055Z 276DEG 19KT 4320 7688
$$
JLAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:35 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 12, 2:35 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 235 PM EDT Sun Jun 12 2022 .SYNOPSIS... There will be showers and some thunderstorms this afternoon before a cold front moves across the region early tonight. After this, a high pressure ridge will build along the eastern seaboard, which will result in a warming trend which will last through the middle of the week. && .NEAR TERM /THROUGH MONDAY/... A shortwave will pivot around a closed upper level low across Quebec, which will help push a cold front across the region tonight. Daytime heating will result in moderate instability developing ahead of this front this afternoon. Showers and thunderstorms will develop ahead of this front, with a pre- frontal trough and lake breeze boundaries providing a focus for the convection. The development of lake shadowing northeast of the lakes (Watertown and especially Buffalo) will help to minimize convective activity for these areas. Wind profiles only show limited shear, but this may be enough to support a few strong storms this afternoon. Convection will end with the frontal passage and loss of heating early tonight. Some patchy fog is possible tonight, especially across the Western Southern Tier. Low temperatures will mainly be in the mid to upper 50s. High pressure will then build across the region Monday. This will bring fair weather and mainly sunny skies, with high temperatures in the 70s. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... Not much change in previous thinking for Monday night, still keeping an eye on a potential MCS to clip the S. Tier overnight. That said...confidence is low on its track (potentially further south) or even its evolution over time. However...its still worth mentioning for now. All other locations look dry overnight and quiet weather wise. The +590dm mid-level ridge axis to our west will slowly drift further east Tuesday with H850T's gradually climbing towards +20C by the end of the short term period. Look for highs on Tuesday in the upper 70s to low 80s then the heat will really arrive for Wednesday with mid-upper 80s to low 90s along the lake plains and Genesee Valley. Shower and storm potential looks limited both days with BUFKIT profiles showing a fairly decent 'CAP' on Wednesday afternoon between 850mb-700mb. To overcome this...convection will 'likely' need a convergent boundary of some sort or lake breeze boundary or trigger to break this strong'CAP' despite model CAPE values north of +2500 J/KG. Otherwise...mainly dry and muggy as dewpoints climb well into the 60s on Wednesday. Wednesday night...muggy with again a chance of some showers and storms overnight. Lows will be found in the 60s to low 70s by daybreak Thursday. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Centered over eastern Manitoba and western Ontario, Canada a negatively tilted trough in the upper and mid-levels of the atmosphere Thursday morning will have pushed the skinny ridge to be overhead of the Northeast. Meanwhile within the trough to the west a subtle shortwave trough will be in the midst of rotating through. Overall the outlined pattern will support a mature surface low to lie across western Ontario, Canada, where it will extend a warm front across across the Lower Great Lakes and a cold front shortly behind it. Overall this pattern will lead to a rather active weather day Thursday with rain showers likely as the fronts cross the area. A combination of warm air and moisture advection along with the lift from the fronts will support instability to soar with SBCAPE values reaching 3000 to 5000 J/kg, and therefor support chances for thunderstorms starting late morning and lasting into the evening. Also should mention, modeled PWAT values will be elevated, ranging from 1.5 to 2.0 inches; values well above average for this time of year and therefore support chances for some heavy rain. The trough axis will slide southeast across the Lower Great Lakes Friday, which will allow the surface low to slide southeast across northern New England and the Canadian maritimes. Consequently, its secondary cold front will sweep southeast across the area. Overall, wrap around moisture in combination with diurnal instability will support some showers and thunderstorms across the southern and eastern portions of the forecast area. By the time the upper level trough reaches the East Coast Friday night, a broad ridge will span across the Central Plains. With the ridge to the west, surface high pressure will span across the Upper Midwest and into the Lower Great Lakes. Consequently this will support dry air to filter into the region Friday night and into the weekend. Otherwise, southerly flow early Thursday will support a surge in temperatures creating the warmest day of the period with highs in the upper 80s and low 90s. Then with the passage of the cold fronts late in the week and the upper level trough overhead, cooler air will filter in across the region returning temperatures to near normal with highs in the 70s. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Increasing showers activity this afternoon, with some embedded thunderstorms. Mainly VFR, except in showers and storms where brief IFR/MVFR flight conditions can be expected. Lake shadowing will limit the risk for showers/storms at KBUF this afternoon. Showers will taper off quickly this evening with the passage of a cold front. Areas of MVFR cigs following the passage of the front, with a risk of patchy fog and IFR cigs across the Southern Tier. Improving conditions Monday morning with high pressure building in. Expect mostly sunny skies and VFR conditions by Monday afternoon. Outlook... Monday night...Mainly VFR. Tuesday and Wednesday...VFR. A slight chance of showers or thunderstorms. Thursday...VFR with areas of IFR. Showers and thunderstorms likely. Friday...Mainly VFR. A chance of showers. && .MARINE... A weak cold front will move across the lake tonight. This will cause a slight uptick in winds, but still below small craft criteria. There's a chance of thunderstorms through this evening prior to the frontal passage. High pressure will then build across the waters early next week, with negligible winds and waves. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Apffel NEAR TERM...Apffel SHORT TERM...AR LONG TERM...EAJ AVIATION...Apffel MARINE...Apffel
Hazardous weather outlook, Jun 12, 5:25 AM EDT, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 525 AM EDT Sun Jun 12 2022 NYZ001>008-010>014-019>021-085-130930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 525 AM EDT Sun Jun 12 2022 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-130930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 525 AM EDT Sun Jun 12 2022 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jun 12, 4:01 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Buffalo NY
401 PM EDT Sun Jun 12 2022
NYZ003-004-122030-
Wayne NY-Monroe NY-
401 PM EDT Sun Jun 12 2022
...A strong thunderstorm will impact portions of northwestern Wayne
and east central Monroe Counties through 430 PM EDT...
At 400 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ontario, or near Webster, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph, half inch hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause flooding.
Locations impacted include...
Webster, Ontario, Williamson, Marion, Union Hill, Pultneyville and
East Williamson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4317 7741 4330 7742 4329 7709 4311 7709
TIME...MOT...LOC 2000Z 272DEG 20KT 4324 7729
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JLAThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:01 PM EDT | Special Weather Statement | BUF | Wayne | 29 min |
| Jun 12, 4:49 PM EDT | Special Weather Statement | BUF | Monroe | 41 min |
| Jun 12, 5:31 PM EDT | Special Weather Statement | BUF | Monroe | 29 min |
| Jun 12, 6:23 PM EDT | Special Weather Statement | BUF | Ontario | 37 min |
| Jun 12, 7:01 PM EDT | Special Weather Statement | BUF | Seneca | 29 min |
Nearby
Severe Thunderstorm Warnings in New York, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.